Lorazepam is used to treat anxiety, anxiety related to depression, short-term insomnia and other issues. Lorazepam affects chemicals in the brain and has a relatively high potential for addiction. If you are abusing the drug or are taking it according to your doctor’s prescription, you will experience withdrawal symptoms when you abruptly stop using Lorazepam. Patients taking Lorazepam at a recommended dosage from their doctor still experienced withdrawal symptoms after only a week of taking the drug.
Symptoms of Withdrawal from Lorazepam
The symptoms of withdrawal from Lorazepam are similar to withdrawal symptoms associated with alcohol. The severity of the symptoms will correspond with how high your dose was and how long you were taking the drug. When abruptly stopping usage after taking it for a couple of months at the doctors recommended dosage, mild symptoms including dysphoria and insomnia were commonly experienced. Patients who abuse the drug or have taken excessive doses over an extended period of time may experience more severe symptoms. These can include:
- Abdominal and muscle crams
- Vomiting, nausea and diarrhea
- Hallucinations, delirium
- Panic attacks
- Short term memory loss
- Numbness, tingling of extremities
How to Withdrawal from Lorazepam
Do not stop using Lorazepam suddenly without first talking to your doctor. Doctors advise patients to slowly stop taking the pills rather than suddenly stop to avoid experiencing the effects of withdrawal. The slower the withdrawal rate, the less you will experience side effects. If you withdrawal too quickly, it can cause serious symptoms including seizures which can be life threatening. For this reason it is very important that you work with your doctor on a strategy for withdrawal or attend a treatment center where you have the support and counsel of trusted professionals.
If you use Lorazepam for long periods of time it can change the brain in fundamental and lasting ways. Addicts cannot simply quit which is why treatment and professional help is necessary.
Call our toll free number today to receive information on Lorazepam addiction and the process of withdrawal. You don’t have to do this alone; we are committed to helping you get started on your road to recovery. Counselors are available to speak with you 24 hours a day so call now.
Call Today 1-888-898-5707